Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 25, 2007, 7:41 PM MDT for Natrona County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 7:41 PM MDT (01:41 UTC)
- Expired
- Jul 25, 2007, 11:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 260143 FFWRIW WYC025-260545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 741 PM MDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... * UNTIL 1145 PM MDT * AT 737 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JCT I25 AND HWY 20...I25 EXIT 191...NATRONA COUNTY AIRPORT AND BAR NUNN * ALSO...A SMALL RESERVOIR ON POISEN SPIDER ROAD IS OVER-FLOWING CREATING FLOODING ON ZERO ROAD. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH IS POSSIBLE IN THE WARNED AREA THROUGH 1145 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4283 10654 4282 10636 4295 10627 4297 10644 $$ T. BAKER
2 follow-up statements
000 WGUS75 KRIW 260322 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 922 PM MDT WED JUL 25 2007 WYC025-260545- NATRONA WY- 922 PM MDT WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 915 PM MDT...LIGHT TO MODERATE RAIN CONTINUED OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 20 26 FROM CASPER TO 15 MILES WEST OF CASPER...THE NATRONA COUNTY AIRPORT AND BAR NUNN. ADDITIONAL RAINFALL AMOUNTS FROM ONE QUARTER OF AN INCH TO THREE QUARTERS OF AN INCH ARE POSSIBLE IN THE WARNED AREA UNTIL 1145 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND NORMALLY DRY WASHES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4283 10654 4282 10636 4295 10627 4297 10644 $$ ROSS
000 WGUS75 KRIW 260542 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1142 PM MDT WED JUL 25 2007 WYC025-260552- NATRONA WY- 1142 PM MDT WED JUL 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM MDT FOR EAST CENTRAL NATRONA COUNTY... THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE QUARTER OF AN INCH ARE EXPECTED OVERNIGHT IN THE PREVIOUSLY WARNED AREA. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4283 10654 4282 10636 4295 10627 4297 10644 $$ ROSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:58 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 25, 1:58 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 158 PM MDT WED JUL 25 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY A FRESH ROUND OF CONVECTION IS TAKING PLACE IN NORTHERN WY WHICH APPEARS TO BE RAPIDLY TAKING THE PLACE OF THE REMNANTS OF LAST LAST NIGHTS CONVECTION FROM THE PREVIOUS SHORTWAVE NOW EXITING THE AREA AS NEW STRONG CONVECTION APPEAR TO BE RAPIDLY TAKING THE PLACE OF THE PATCHY MID LEVEL CLOUD TYPE. IT IS NOT TAKING MUCH HEATING FROM ANY CLEARING TO GET THINGS GOING THERE. ONE CELL OVER THE SOUTHERN BIG HORN MTNS IS ALREADY PRODUCING ENOUGH RAINFALL FOR THE RADAR TO INDICATE 1.6 INCHES OF RAINFALL FROM THESE PARTICULAR CELLS. GIVEN THE 1800 CAPES AND -3 LIFTED INDUCES PROGGED FOR OUR NORTHEAST ZONES LATE TODAY...THESE HEAVY RAIN PRODUCERS WILL LIKELY LAST THROUGH MUCH OF TONIGHT AS THE NEXT SHORTWAVE NOW MOVING INTO SOUTHWEST WY KEEP THE CONVECTION GOING. ANOTHER AREA OF THUNDERSTORMS IS STREAMING IN FROM THE SOUTHWEST INTO SOUTHWEST WY FROM THIS NEXT SHORT WAVE. THIS FEATURE WILL TRACK NORTHEAST ACROSS THE CWA THROUGH TONIGHT AND THURSDAY MORNING. THIS FEATURE WILL CONTINUE TO DRAW IN JUICY MONSOON MOISTURE WITH PW AT VALUES OF 1.6 INCHES PROGGED FOR THE NE ZONES AND OVER ONE INCH ELSEWHERE. THE NAM PF IS INDICATING 2.5 INCHES OF PRECIS FOR SOME OF THE BIG HORN MTNS THROUGH TONIGHT ALTHOUGH IF WE GET ANY AMOUNTS LIKE THAT OF COURSE THEY WILL BE MUCH MORE LOCALIZED THAN WHAT IS INDICATED BY THE MODEL. HAVE INDICATED HIGH CHIC POPS MOST AREAS WITH LIKELY POPS IN THE NORTHERN MTNS FOR TONIGHT. WITH THE TROPICAL NATURE OF THESE THUNDERSTORMS EXPECTED TO TRACK SLOWLY NORTHEAST ACROSS OUR CWA TONIGHT...THE MAIN THING TO BE ALERT FOR WILL BE HEAVY RAIN AND POSSIBLE FLASH FLOODING AS THESE STORMS TRACK THROUGH CAPES OVER 1000J/J AND LIFTED INDUCES OF AROUND -3 ALONG WITH DEW POINTS IN THE 50S WITH THE STRONGEST FOCUS OVER THE BIG HORN MTNS...NAT RONA AND JOHNSON COUNTIES ALTHOUGH ALL STORMS WILL NEED TO BE MONITORED. ON THURSDAY MORNING SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER IN SOUTHERN JOHNSON AND NAT RONA COUNTIES. A REINFORCING COLD FRONT WILL TRACK SOUTH ACROSS THE STATE TONIGHT AND WILL ACT AS A FOCUS FOR STORM DEVELOPMENT. MORE STABLE AIR WILL SHIFT SOUTH ACROSS THE STATE THURSDAY BEHIND THE FRONT WITH THE BEST CHIC OF ANY STORMS THU AFTERNOON OVER THE SOUTH AND WEST. IDLY SCOT LATE DAY STORMS EXPECTED FRIDAY AND SAT AFTERNOON. TEMPERATURES ARE ALREADY ABOUT 30 DEGREES COOLER ACROSS JOHNSON COUNTY THAN THEY WERE THIS TIME YESTERDAY. TEMPS WILL REMAIN RELATIVELY COOL BENEATH THE CLOUD COVER BEHIND THE COLD FRONT THU. TEMPS WILL BEGIN TO WARM FRIDAY AND SAT. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY A STAGNANT WEATHER PATTERN IS EXPECTED THROUGH THE EXTENDED FORECAST. HIGH PRESSURE ALOFT SHOULD REMAIN FROM MEXICO NORTH ACROSS THE SOUTHERN AND CENTRAL ROCKIES INTO THE NORTHERN PLAINS. A LOW PRESSURE CENTER IS EXPECTED TO REMAIN OFF THE WEST COAST OF BRITISH COLUMBIA WITH SOUTHWEST FLOW FROM NORTHERN CALIFORNIA INTO WESTERN MONTANA. THIS WILL PUT WESTERN AND CENTRAL WYOMING ON THE EDGE OF THE SUBTROPICAL MOISTURE PLUME. THIS KEEPS A THREAT OF SCATTERED TO ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MOST NUMEROUS OVER THE MOUNTAINS THROUGH THE PERIOD. LITTLE CHANGE IN TEMPERATURES ARE EXPECTED THROUGH THE EXTENDED FORECAST. THE MAIN DIFFERENCES IN THE EXTENDED MODELS ARE FOUND TO THE WEST WITH TIMING DIFFERENCES IN SHORT WAVE TROUGHS EJECTING NORTHEAST IN THE STRONGER SOUTHWEST FLOW TO THE WEST OF WYOMING. MAIN DAY TO DAY FORECAST DIFFERENCES WILL LIKELY COME FROM THE STRENGTH AND LOCATION OF CONVECTION SOUTH OF WYOMING IN THE DEEPER SUBTROPICAL MOISTURE. && .AVIATION... OUTSIDE OF WIDELY SCATTERED THUNDERSTORMS THIS EVENING...THE PATTERN WILL TURN DRIER OVER THE REGION WITH VFR CONDITIONS PREVAILING. RESTRICTED VISIBILITIES CAN BE EXPECTED NEAR ANY STORMS...BUT SHOULD REMAIN ABOVE 3NM THIS EVENING. HIGH PRESSURE WILL BE THE OVERALL MAIN WEATHER FEATURE OVER CENTRAL AND WESTERN WYOMING FROM THURSDAY INTO THE WEEKEND. && .FIRE WEATHER... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THURSDAY MORNING PRODUCING LOCALLY VERY HEAVY RAINFALL. THESE STORMS WILL BE LAST TO END IN NAT RONA AND JOHNSON COUNTIES THURSDAY MORNING. THE HEAVIEST RAINFALL WILL LIKELY TAKE PLACE IN JOHNSON AND NAT RONA COUNTIES AS WELL AS IN THE BIG HORN MOUNTAINS. THE AIRMASS WILL BE RATHER COOL AND STABLE OVER MOST FIRE WEATHER ZONES THURSDAY BEHIND THE COLD FRONT THAT TRACKS SOUTH ACROSS THE STATE TONIGHT. ONE EXCEPTION WILL BE THE SOUTHERN AND FAR WEST ZONES THURSDAY WHERE THE AIRMASS WILL STILL BE RELATIVELY UNSTABLE WHERE WIDELY SCATTERED THUNDERSTORMS WILL TAKE PLACE. MINIMUM RELATIVE HUMIDITY WILL NOT BE BELOW THE 30S THURSDAY ANYWHERE. THE MINIMUM RELATIVE HUMIDITY WILL DROP TO THE UPPER TEENS IN THE BIG HORN BASIN FRIDAY WITH LOWER ELEVATIONS EAST OF THE DIVIDE DROPPING TO THE MID TEENS SATURDAY EAST OF THE DIVIDE. TEMPERATURES WILL WARM FRIDAY AND SATURDAY AFTER BEING 20 DEGREES COOLER THURSDAY THAN THEY HAVE BEEN FOR THE LAST COUPLE OF DAYS IN MANY AREAS. EXPECT ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORMS FRIDAY AND SATURDAY BUT THESE STORMS WILL NOT PRODUCE AS MUCH RAIN ALL AS THE STORMS WILL TONIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...KPL AVIATION...KPL FIRE WEATHER...LIPSON
Hazardous weather outlook, Jul 25, 5:01 AM MDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 501 AM MDT WED JUL 25 2007 WYZ001>020-022>030-261101- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 501 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY OVER MUCH OF THE AREA. A VERY MOIST AIRMASS WILL INCREASE THE POTENTIAL FOR VERY HEAVY RAIN PRODUCING THUNDERSTORMS WITH SOME LOCALIZED FLOODING POSSIBLE. OTHERWISE...FREQUENT LIGHTNING AND WIND GUSTS TO 35 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MONSOON WILL BEGIN TO TAPER THURSDAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. ACTIVITY FRIDAY AND INTO THE WEEKEND WILL BE MUCH MORE ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING TODAY AND TONIGHT. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:24 PM MDT | Flash Flood Warning | RIW | Natrona | 96 min |
| Jul 26, 2:54 AM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 3 more | 18 hr |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.